Alert archive / Utah / High Wind Warnings in 2019
High Wind Warning 10, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind warning at Oct 28, 2019, 2:26 PM MDT. It took effect at Oct 29, 2019, 12:00 PM MDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2019, 2:26 PM MDT (20:26 UTC)
- In effect from
- Oct 29, 2019, 12:00 PM MDT
- Expired
- Oct 30, 2019, 4:59 AM MDT
- In force
- 17 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
393 WWUS75 KSLC 282026 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 226 PM MDT Mon Oct 28 2019 UTZ019-291200- /O.UPG.KSLC.HZ.A.0004.191030T0600Z-191031T1600Z/ /O.NEW.KSLC.HZ.W.0008.191030T0600Z-191031T1600Z/ /O.NEW.KSLC.HW.W.0010.191029T1800Z-191030T1600Z/ Utahs Dixie and Zion National Park- Including the city of St George 226 PM MDT Mon Oct 28 2019 ...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 10 AM MDT WEDNESDAY... ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 10 AM MDT THURSDAY... * WHAT...For the High Wind Warning, north winds 20 to 35 mph with gusts up to 60 mph expected near canyons and across southwest Washington County. These winds are not expected near St George. For the Hard Freeze Warning, sub-freezing temperatures as low as the mid 20s expected. * WHERE...Utahs Dixie and Zion National Park. * WHEN...For the High Wind Warning, from noon Tuesday to 10 AM MDT Wednesday. For the Hard Freeze Warning, from midnight Tuesday night to 10 AM MDT Thursday. * IMPACTS...These strong winds will topple or blow away unsecured loose items. Strong winds may affect travel, especially those driving high profile vehicles and those towing trailers. Wind sensitive operations will be affected. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ UTZ005-291200- /O.NEW.KSLC.WI.Y.0018.191029T0600Z-191030T0300Z/ Great Salt Lake Desert and Mountains- Including the city of Wendover 226 PM MDT Mon Oct 28 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT TUESDAY... * WHAT...North Northwest winds gusting up to 50 mph. * WHERE...Great Salt Lake Desert and Mountains. * WHEN...From midnight tonight to 9 PM MDT Tuesday. * IMPACTS...Strong winds may affect travel on SR-30 and I-80, especially those driving high profile vehicles and those towing trailers. Wind sensitive operations will be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ002-291200- /O.NEW.KSLC.WI.Y.0018.191029T1800Z-191030T1000Z/ Northern Wasatch Front- Including the cities of Ogden and Bountiful 226 PM MDT Mon Oct 28 2019 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 4 AM MDT WEDNESDAY... * WHAT...East winds gusting up to 50 mph. * WHERE...Northern Wasatch Front. * WHEN...From noon Tuesday to 4 AM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing snow may cause slick roads. Those driving on North South oriented roads should be prepared for strong crosswinds. Wind sensitive operations will be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ012-013-291200- /O.NEW.KSLC.WI.Y.0018.191029T1800Z-191030T1000Z/ Castle Country-San Rafael Swell- Including the cities of Price and Green River 226 PM MDT Mon Oct 28 2019 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 4 AM MDT WEDNESDAY... * WHAT...Northwest winds gusting up to 50 mph. * WHERE...Castle Country and San Rafael Swell. * WHEN...From noon Tuesday to 4 AM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong winds may affect travel, especially those driving high profile vehicles and those towing trailers. Wind sensitive operations will be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
4 follow-up statements
558 WWUS75 KSLC 290910 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 310 AM MDT Tue Oct 29 2019 UTZ019-291715- /O.CON.KSLC.HW.W.0010.191029T1800Z-191030T1600Z/ /O.CON.KSLC.HZ.W.0008.191030T0600Z-191031T1600Z/ Utahs Dixie and Zion National Park- Including the city of St George 310 AM MDT Tue Oct 29 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 AM MDT WEDNESDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT THURSDAY... * WHAT...For the High Wind Warning, northeast winds 30 to 40 mph with gusts up to 60 mph expected near canyons. For the Hard Freeze Warning, sub-freezing temperatures in the mid 20s expected. * WHERE...Utahs Dixie and Zion National Park. The High Wind Warning DOES NOT include St. George. * WHEN...For the High Wind Warning, from noon today to 10 AM MDT Wednesday. For the Hard Freeze Warning, from midnight tonight to 10 AM MDT Thursday. * IMPACTS...High winds will topple or blow away unsecured loose items and will affect travel, especially those driving high profile vehicles and those towing trailers. Wind sensitive operations will be affected. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ UTZ005-291715- /O.CON.KSLC.WI.Y.0018.000000T0000Z-191030T0300Z/ Great Salt Lake Desert and Mountains- Including the city of Wendover 310 AM MDT Tue Oct 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Great Salt Lake Desert and Mountains. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Strong winds may affect travel on SR-30 and I-80, especially those driving high profile vehicles and those towing trailers. Wind sensitive operations will be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ002-291715- /O.CON.KSLC.WI.Y.0018.191029T1800Z-191030T1000Z/ Northern Wasatch Front- Including the cities of Ogden and Bountiful 310 AM MDT Tue Oct 29 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM MDT WEDNESDAY... * WHAT...East winds 20 to 30 mph with gusts to 50 mph expected near canyons. * WHERE...Northern Wasatch Front, particularly from Farmington to Centerville to Bountiful. * WHEN...From noon today to 4 AM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing snow may cause slick roads. Those driving on North South oriented roads should be prepared for strong crosswinds. Wind sensitive operations will be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ012-013-291715- /O.CON.KSLC.WI.Y.0018.191029T1800Z-191030T1000Z/ Castle Country-San Rafael Swell- Including the cities of Price and Green River 310 AM MDT Tue Oct 29 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM MDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...San Rafael Swell and Castle Country. * WHEN...From noon today to 4 AM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong winds may affect travel, especially those driving high profile vehicles and those towing trailers. Wind sensitive operations will be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
050 WWUS75 KSLC 292103 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 303 PM MDT Tue Oct 29 2019 UTZ005-292215- /O.CAN.KSLC.WI.Y.0018.000000T0000Z-191030T0300Z/ Great Salt Lake Desert and Mountains- 303 PM MDT Tue Oct 29 2019 ...WIND ADVISORY IS CANCELLED... Gusty north to northeast winds will persist into this evening, however winds will remain below advisory criteria. $$ UTZ019-300515- /O.CON.KSLC.HW.W.0010.000000T0000Z-191030T1600Z/ /O.CON.KSLC.HZ.W.0008.191030T0600Z-191031T1600Z/ Utahs Dixie and Zion National Park- Including the city of St George 303 PM MDT Tue Oct 29 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT WEDNESDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT THURSDAY... * WHAT...For the High Wind Warning, northeast winds 30 to 40 mph with gusts up to 60 mph expected near canyons. For the Hard Freeze Warning, sub-freezing temperatures in the mid 20s expected. * WHERE...Utahs Dixie and Zion National Park. The High Wind Warning DOES NOT include St. George. * WHEN...For the High Wind Warning, until 10 AM MDT Wednesday. For the Hard Freeze Warning, from midnight tonight to 10 AM MDT Thursday. * IMPACTS...High winds will topple or blow away unsecured loose items and will affect travel, especially those driving high profile vehicles and those towing trailers. Wind sensitive operations will be affected. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ UTZ002-300515- /O.CON.KSLC.WI.Y.0018.000000T0000Z-191030T1000Z/ Northern Wasatch Front- Including the cities of Ogden and Bountiful 303 PM MDT Tue Oct 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT WEDNESDAY... * WHAT...East winds 20 to 30 mph with gusts to 50 mph expected near canyons. * WHERE...Northern Wasatch Front, particularly from Farmington to Centerville to Bountiful. * WHEN...Until 4 AM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Those driving on North South oriented roads should be prepared for strong crosswinds. Wind sensitive operations will be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ012-013-300515- /O.CON.KSLC.WI.Y.0018.000000T0000Z-191030T1000Z/ Castle Country-San Rafael Swell- Including the cities of Price and Green River 303 PM MDT Tue Oct 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...San Rafael Swell and Castle Country. * WHEN...Until 4 AM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Strong winds may affect travel, especially those driving high profile vehicles and those towing trailers. Wind sensitive operations will be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
357 WWUS75 KSLC 300348 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 948 PM MDT Tue Oct 29 2019 UTZ002-012-013-300500- /O.CAN.KSLC.WI.Y.0018.000000T0000Z-191030T1000Z/ Northern Wasatch Front-Castle Country-San Rafael Swell- 948 PM MDT Tue Oct 29 2019 ...WIND ADVISORY IS CANCELLED... Winds will gradually trend downward through the night in Castle Country and the San Rafael Swell as well as near canyons along the northern Wasatch Front. However, gusts to 35 mph will remain possible through late tonight. $$ UTZ019-301100- /O.CON.KSLC.HW.W.0010.000000T0000Z-191030T1600Z/ /O.CON.KSLC.HZ.W.0008.191030T0600Z-191031T1600Z/ Utahs Dixie and Zion National Park- Including the city of St George 948 PM MDT Tue Oct 29 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT WEDNESDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THURSDAY... * WHAT...For the High Wind Warning, northeast winds 30 to 40 mph with gusts up to 60 mph near canyons. For the Hard Freeze Warning, sub-freezing temperatures in the mid 20s expected during the nighttime hours. * WHERE...Utahs Dixie and Zion National Park. * WHEN...For the High Wind Warning, until 10 AM MDT Wednesday. For the Hard Freeze Warning, until 10 AM MDT Thursday. * IMPACTS...High winds will topple or blow away unsecured loose items and will affect travel, especially those driving high profile vehicles and those towing trailers. Wind sensitive operations will be affected. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
101 WWUS75 KSLC 301059 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 459 AM MDT Wed Oct 30 2019 UTZ019-301900- /O.CAN.KSLC.HW.W.0010.000000T0000Z-191030T1600Z/ /O.CON.KSLC.HZ.W.0008.000000T0000Z-191031T1600Z/ Utahs Dixie and Zion National Park- Including the city of St George 459 AM MDT Wed Oct 30 2019 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THURSDAY... * WHAT...Sub-freezing temperatures as low as the low to mid 20s during the nighttime and early morning hours. * WHERE...Utahs Dixie and Zion National Park. * WHEN...Until 10 AM MDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Oct 28, 9:04 AM MDT, 5 hours 22 minutes earlier.
Area forecast discussion, Oct 28, 9:04 AM MDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
904 AM MDT Mon Oct 28 2019
.SYNOPSIS...
A cold upper level trough will exit southeast Utah this morning.
Another push of exceptionally cold air will move across Wyoming
and into Utah for Tuesday and Wednesday.
&&
.DISCUSSION...
Cancelled the Wind Advisory for outlying Dixie as winds have
diminished.
Cold today behind the first storm system. IR Satellite already
showing the next storm upstream across the Pacific Northwest and
Northern Rockies.
Will be hoisting a myriad of Winter Weather and Wind Headlines
with the afternoon package after inspecting the new 12Z guidance.
Looking to be the first messy commute of the season tomorrow
morning.
&&
.PREVIOUS DISCUSSION...
There is no need to adjust your calendar while reading this
forecast discussion. Despite 700 mb temperatures in the forecast
that would make January proud, we are really talking about the end
of October here. And there is plenty to discuss, from record
setting cold temperatures, to strong winds, accumulating snow and
even some lake effect snow for good measure, so here we go...
The initial upper-level trough that has debuted our first round
of wintry weather in this pattern quickly pushing through eastern
Utah early this morning. Overnight, the frontogenic band of
precipitation ahead of the trough axis brought light rain and snow
across the Lake Powell area, with even light to moderate snow
reported in Page, AZ at times overnight. However, as we progress
through mid-morning, the trough axis will continue to push east
over the Four Corners region, with weak anti-cyclonic flow and dry
air building in across Utah today. This will set the stage for a
cool but sunny to mostly sunny day across the forecast area today.
High temperatures will run about 20 degrees below average today,
but with the sunshine and relatively light winds it will feel
relatively mild, well at least compared to what is to come.
Meanwhile, a potent arctic-sourced storm system will dig from
northern Alberta this morning, to over southern Idaho by early
Tuesday morning. Initially tonight, weak warm advection and
southerly flow across the state ahead of this approaching storm
system will help develop some light snow mainly over the northern
Utah mountains, while the valleys remain shadowed and dry.
However, by early Tuesday morning the 500 mb low will be over
southeast Idaho, with increasing upper-level diffluence over
northern Utah, while cold advection and increasing convergence
develops ahead of the 700 mb low. Widespread light snow will fill
in quickly across north eastern Utah and into southwest Wyoming,
likely becoming moderate to locally heavy at times during the mid
morning hours. Also by mid-morning, deepening cold air under the
upper-level low will support steepening lapse rates over the
relatively warm Great Salt Lake. While the local Great Salt Lake
water temperature analysis shows water temperatures are starting
to fall into the upper 40s, the forecast lake temperature, given
the below average KSLC temperature forecast today and tonight,
should put the lake temperature in the low to mid 40s by Tuesday
morning. Using this adjusted lake temperature in BUFKIT, there is
still expected to be a lake-700mb temperature difference of 20-24C
during the day Tuesday, along with lake-induced equilibrium
heights to 15kft. Low-level synoptic moisture availability through
the dendritic layer, along with strongly cyclonic flow aloft to
support ascent look good through mid morning to early afternoon
Tuesday. The main trick to this forecast will be how quickly the
flow turns from westerly to northerly during this time period. The
GFS BUFKIT profiles show about a 3-4 hour window of persistent NW
flow across the lake that would place lake effect/lake
enhancement into the Salt Lake Valley before moving into the
Tooele Valley in the afternoon. However, the NAM BUFKIT soundings
show up to a 7 hour window of possible lake effect/lake
enhancement into the Salt Lake Valley. Nevertheless the lake
should certainly enhance snowfall totals along the Wasatch Front,
but will have to keep a close eye on how the details play out.
Otherwise, the main snow impacts will be over the northern Utah
mountains, as well as southwest Wyoming. A general 4-8 inches of
snow is expected over the northern Utah mountains, with 3-5 inches
over southwest Wyoming. Meanwhile, locally higher accumulations
of 8-12 inches looks reasonable for the Cottonwoods. Thus have
issued Winter Weather Advisories for these zones. Meanwhile, the
northern Utah Valleys will likely see light snow accumulations,
with, of course, the wild card being how much the lake enhances
the snow amounts for the Salt Lake and Tooele Valleys. There
remains uncertainty as to how much impact there could be for the
Tuesday morning commute along the Wasatch Front, as travel impacts
to the lower elevations will likely be entirely dependent on snow
intensity during the pre-dawn and early morning hours, before the
sun can help by midday. Will continue to monitor the latest data
and coordinate with the DOT today.
For Southern Utah this will be yet another dry cold front
passage, but this one will usher in the coldest temperatures of
the year. A Hard Freeze Watch has been issued for Utah's Dixie,
the St. George area, for Tuesday night and Wednesday night, both
of which will bring low temperatures into the low to mid 20s. Also
strong winds will accompany the cold front passage, with strong
canyon wind again expected Tuesday night into Wednesday morning,
for which another Wind Advisory will likely be needed.
In addition to the Washington County gap wind areas, a developing
pressure gradient and easterly flow across the northern Wasatch
Front by Tuesday night, as the mid-level low moves to our south,
could promote some gusty downslope/canyon winds along the typical
Farmington-Centerville-Bountiful corridor. A Wind Advisory may
eventually be needed for this area as well, but there remains some
uncertainty with the pressure gradient strength and easterly flow
that depends on the exact track of the low. If this does develop,
blowing snow could also be an issue along the benches.
Temperatures Tuesday and Wednesday will run about 30 degrees
below average with may locations poised to break or tie record
cold highs and lows between Tuesday and Wednesday. High pressure
will start to build in Wednesday into Thursday, with some
temperature moderation starting Thursday. However, temperatures
will start to become inverted as the cold air gets trapped in the
valleys.
Forecast challenge in the long term remains on temperatures. The
trough is out of the picture but because it brought unseasonable
cold air mass into the region the question is how fast will the
valleys warm. The mountains will warm rapidly and be near or above
normal levels by Saturday or Sunday, but valleys will have to
overcome an strong inversion. The sun angle is the equivalent of
late February, which is the time of year we start to break
inversions more frequently. Therefore, will increase the
temperatures in the valleys across the north such that they
finally reach normal levels by Monday. Across the central and
southern valleys the inversion should erode a little faster so
normal temperatures should be attained by either Saturday or
Sunday.
The overall weather pattern in the extended will be a ridge to our
west and trough over the central CONUS. This will keep Utah under a
dry northwest flow throughout the extended period.
&&
.AVIATION...
VFR conditions and southerly winds will persist at the SLC
terminal through the afternoon and evening. A switch to north
winds expected 10Z-12Z Tuesday morning with a cold frontal
passage. MVFR with occasional IFR conditions due to clouds and
snow showers expected behind the front after 12Z.
&&
.FIRE WEATHER...
Cool temperatures remain in place today, though RH will dry
considerably.
The coldest temperatures of the season are forecast Tuesday and
Wednesday, with a system with origins near the North Pole
arriving. Another bout of gusty northerly winds can be expected as
the colder air arrives. RH will trend higher during this period.
Many areas will see accumulating snowfall.
Clearing will be restricted across the western valleys today, but
improve to Excellent tomorrow. Significant reduction in Clearing
is forecast Wednesday and especially Thursday.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Winter Weather Advisory from midnight tonight to 6 PM MDT
Tuesday for UTZ008-009.
Winter Weather Advisory from 6 PM this evening to 6 PM MDT
Tuesday for UTZ007.
Hard Freeze Watch from late Tuesday night through Thursday
morning for UTZ019.
WY...Winter Weather Advisory from midnight tonight to 6 PM MDT
Tuesday for WYZ021.
&&
PUBLIC...10/Church/Struthwolf
AVIATION...Billingsley
FIRE WEATHER...10
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Oct 28, 9:36 AM MDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 936 AM MDT Mon Oct 28 2019 UTZ001>016-019>021-517-518-WYZ021-291400- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 936 AM MDT Mon Oct 28 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Accumulating snow will develop from north to south across northern Utah tonight. Travel will likely be affected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The next storm will bring valley accumulations across most of the state along with modest accumulations in the mountains Monday night into Tuesday night. A second surge of very cold air out of the Arctic region will spread into Utah for Tuesday and Wednesday. Record cold temperatures are expected midweek, with many readings typical of mid-winter temperatures. Temperatures will remain at below normal levels through the end of the week. Strong winds are also anticipated with the next surge of cold air. A Hard Freeze is expected for the Dixie region around St. George by late Tuesday night or Wednesday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:35 AM MDT | Hard Freeze Watch | SLC | 11 hr | |
| Oct 28, 3:41 AM MDT | Winter Weather Advisory | SLC | 41 hr | |
| Oct 28, 2:26 PM MDT | Hard Freeze Warning | SLC | 68 hr | |
| Oct 28, 2:26 PM MDT | Wind Advisory | SLC | 31 hr |
Nearby
High Wind Warnings in Utah, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.